Alert archive / Iowa / Heat Advisories in 2021
Heat Advisory 8, NWS Quad Cities, IA
NWS Quad Cities, IA issued this heat advisory at Aug 26, 2021, 3:27 AM CDT for 9 counties in Illinois; 10 counties in Iowa; Clark County, Scotland County, Missouri. It took effect at Aug 26, 2021, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2021, 3:27 AM CDT (08:27 UTC)
- In effect from
- Aug 26, 2021, 12:00 PM CDT
- Expired
- Aug 26, 2021, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Quad Cities, IA
All 21 counties
Des Moines County, IA, Henry County, IA, Jefferson County, IA, Keokuk County, IA, Lee County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Warren County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 78 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1932 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
716 WWUS73 KDVN 260827 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 327 AM CDT Thu Aug 26 2021 IAZ067-068-076>078-087>089-098-099-ILZ015>018-024>026-034-035- MOZ009-010-261630- /O.NEW.KDVN.HT.Y.0008.210826T1700Z-210827T0100Z/ Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA- Des Moines-Van Buren-Lee-Rock Island-Henry IL-Bureau-Putnam- Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 327 AM CDT Thu Aug 26 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 104 expected. * WHERE...Portions of northeast Missouri, east central and southeast Iowa and north central, northwest and west central Illinois. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...High levels of heat and humidity are anticipated to linger into the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ www.weather.gov/dvn
4 follow-up statements
339 WWUS73 KDVN 261431 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 931 AM CDT Thu Aug 26 2021 IAZ067-068-076>078-087>089-098-099-ILZ015>018-024>026-034-035- MOZ009-010-262245- /O.CON.KDVN.HT.Y.0008.210826T1700Z-210827T0100Z/ Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA- Des Moines-Van Buren-Lee-Rock Island-Henry IL-Bureau-Putnam- Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 931 AM CDT Thu Aug 26 2021 ...HEAT ADVISORY IN EFFECT FROM NOON UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 104 expected. * WHERE...Portions of northeast Missouri, east central and southeast Iowa and north central, northwest and west central Illinois. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...High levels of heat and humidity are anticipated to linger into the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
258 WWUS73 KDVN 261746 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 1246 PM CDT Thu Aug 26 2021 IAZ067-068-076>078-ILZ015>018-024-261900- /O.CAN.KDVN.HT.Y.0008.000000T0000Z-210827T0100Z/ Muscatine-Scott-Keokuk-Washington-Louisa-Rock Island-Henry IL- Bureau-Putnam-Mercer- Including the cities of Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Moline, Rock Island, Geneseo, Princeton, Hennepin, and Aledo 1246 PM CDT Thu Aug 26 2021 ...HEAT ADVISORY IS CANCELLED... Cloud cover and easterly winds will result in heat index readings of 95 to 100 across the area. Thus the heat advisory has been cancelled. $$ IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-270100- /O.CON.KDVN.HT.Y.0008.000000T0000Z-210827T0100Z/ Jefferson-Henry IA-Des Moines-Van Buren-Lee-Henderson-Warren- Hancock-McDonough-Scotland-Clark- Including the cities of Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 1246 PM CDT Thu Aug 26 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 104 expected. * WHERE...Portions of northeast Missouri, southeast Iowa and west central Illinois. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...High levels of heat and humidity are anticipated to linger into the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ www.weather.gov/dvn
886 WWUS73 KDVN 262036 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 336 PM CDT Thu Aug 26 2021 IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-270100- /O.CON.KDVN.HT.Y.0008.000000T0000Z-210827T0100Z/ Jefferson-Henry IA-Des Moines-Van Buren-Lee-Henderson-Warren- Hancock-McDonough-Scotland-Clark- Including the cities of Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 336 PM CDT Thu Aug 26 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 104 expected. * WHERE...Portions of northeast Missouri, southeast Iowa and west central Illinois. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...High levels of heat and humidity are anticipated to linger into the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ www.weather.gov/dvn
651 WWUS73 KDVN 270051 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 751 PM CDT Thu Aug 26 2021 IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-270200- /O.EXP.KDVN.HT.Y.0008.000000T0000Z-210827T0100Z/ Jefferson-Henry IA-Des Moines-Van Buren-Lee-Henderson-Warren- Hancock-McDonough-Scotland-Clark- Including the cities of Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 751 PM CDT Thu Aug 26 2021 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Heat advisory will expire at 8 PM CDT this evening. $$ www.weather.gov/dvn
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this heat advisory went out at Aug 26, 12:49 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 26, 12:49 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1249 AM CDT Thu Aug 26 2021 ...AVIATION UPDATE... .SYNOPSIS... Issued at 309 PM CDT Wed Aug 25 2021 The latest sfc analysis was indicating a quasi-stationary boundary undulating from acrs southwest IA into the northeastern CWA with a weak wave on it. Other outflow boundaries were located further south acrs KS into northeast MO and into southeast IL. Water vapor imagery and even the VIS loop were indicating a mesoscale convective vort max(MCV) almost overhead. With convective temps generally in the mid 90s, EML, marginal mid level lapse rates and shear, just some isolated high based showers or storms expected through evening being supported by the vort aloft. With the thinning of the cloud debris, have issued a Special Wx Statement for areas south of I80 that may be tickling heat indices near 100. && .SHORT TERM...(This Evening through Thursday) ISSUED AT 309 PM CDT Wed Aug 25 2021 Tonight...After the evening chances for an isolated shower/storm, as the vort pulls away for short wave upper ridging and signs of an unimpressive low level jet(LLJ) or focus, much of the night may be mainly dry. May be rogue and trend down POPs to nil through Thu morning. Won't mention it now, but a low chance for patchy fog in light/variable sfc wind regime if skies clear especially in this morning heavy rain areas. Lows in the upper 60s to low 70s look on track, more low or even mid 70s in some areas with no rain-cooled outflow to worry about if storms don't form overnight. Thursday...Again, maybe a mainly dry morning with ongoing cap and no trigger yet. But the possible trigger looms as a H5 MB short wave kink is expected to be riding the broad thermal ridge over the mid/upper MO RVR VAlley around 12z. This feature will look to develop a type of elevated MCS in that region, with it then tracking east battling the EML and having thoughts of trying to feed southeast and become sfc rooted using cold pool mechanics. If we stay mainly cloud free or have little debris out of Wed night, CAPEs locally could pool into the 3-5K J/kg range again with highs in the low to mid 90s and mid to upper 70 sfc DPTs. Thus setting up a scenario with a storm complex bowing down into the local area with damaging winds, much like what occurred yesterday(Tuesday the 24th). Timing and the extent it makes it south still very uncertain, with a few models keeping it at bay to the north/northwest allowing the EML to win out locally. But several solutions clock us with a severe MCS, thus the slight risk adjustment by SPC. Will increase POPs from the northwest by late afternoon, but interesting some of the latest CAM runs don't have it getting into the northwestern CWA until after 23z or 00z Friday. But they remain not trustworthy and could be too slow. If the debris clouds or mid level ACCAS don't materialize for the first part of the day, a Heat Advisory may need to be hoisted for much of the CWA or at least areas along and south of I80 where indices reach 100+. .LONG TERM...(Thursday Night through next Wednesday) ISSUED AT 309 PM CDT Wed Aug 25 2021 Assessment...medium confidence Unfortunately the models are mixed in their solutions regarding what will occur. Looking under the hood there are hints of an organized thunderstorm complex moving through the area Thursday evening. The internal signal right now says the northern half of the area is most at risk for storms, some of which may be severe. The evening hours would be favored for any severe storms with the primary risk being damaging winds. Given the high moisture levels in the atmosphere there is an additional risk of very heavy rainfall. If storms repeat over the same areas then excessive rainfall would occur with potential flash flooding. Currently the flash flood risk appears very localized so no headline will be issued at this time. Boundaries created by the evening storms will dictate how storms develop/evolve late Thursday night and into Friday. Again the northern half of the area is most favored for additional storms with heavy rainfall a good possibility. These storms will likely carry over into Friday morning before dissipating. Cloud cover and boundaries from the overnight storms will dictate diurnal storm development Friday afternoon. Right now it appears that isolated storms are possible. Friday night/Saturday Assessment...low to medium confidence on rain. Medium to high confidence on high heat. Any diurnal storms that develop Friday afternoon should dissipate with sunset Friday night. However with a boundary in place nocturnal storm development is possible north of I-80 that may persist through sunrise Saturday. Cloud cover Saturday will dictate the overall temperatures. The models keep a boundary in place which will allow moisture to pool during the day which may overcome any lower temperatures in terms of heat index. Right now there appears to be a good possibility of heat index reading reaching or exceeding 100 degrees Saturday afternoon. Right now it appears the atmosphere aloft will be too warm to initiate diurnal convection Saturday afternoon. However a rogue thunderstorm cannot be ruled out. Regardless, 99 percent of the area will likely remain dry. Saturday night/Sunday Assessment...medium confidence The models indicate another cold front will approach and move through the area. Right now the model consensus has chance pops for Saturday night and Sunday during the passage of the front. These pops may increase over the next several days. Sunday night Assessment...medium confidence The models indicate the cold front will finish moving through the area and slowly dissipate with time. Although the forcing weakens along the front it may be enough to allow showers and thunderstorms to persist. Right now the model consensus has slight chance to chance pops for the area. Monday through Wednesday Assessment...high confidence on less humid conditions. Low confidence on rain chances. Less humid conditions will be seen Monday through Wednesday across the area but temperatures will continue to average above normal. The models show some weak upper level disturbances moving through the area which in combination with daytime heating 'may' allow diurnal showers and thunderstorms to develop. Even if this occurs, much of the area is expected to remain dry. Right now the model consensus has slight chance pops Monday through Wednesday. The exception is late Monday night into Tuesday when the model consensus has chance pops. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) ISSUED AT 1243 AM CDT Thu Aug 26 2021 Calm winds and abudant low level moisture will lead to MVFR visibilities at KCID and KMLI 9 to 14 UTC THursday with IFR visibilities possible at KDBQ. VFR conditions are expected outside of this period. Similar to previous days, a line of thunderstorms is forecast to move into the area after 00 UTC Friday. How far south and east it will progress prior to 6 UTC is uncertain at this time but placed tsra prevailing in locations with higher confidence. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...12 SHORT TERM...12 LONG TERM...08 AVIATION...Cousins
Hazardous weather outlook, Aug 25, 3:25 PM CDT, 12 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 325 PM CDT Wed Aug 25 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-262030- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 325 PM CDT Wed Aug 25 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated thunderstorms can be expected with locally heavy rainfall possible. There is a marginal or level one risk of severe storms. The primary risks are damaging winds and large hail. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Thunderstorms are forecast for Thursday and especially Thursday night. There is a slight risk or level two risk of severe storms, especially late Thursday afternoon and night. The primary risks are damaging winds and large hail. Additionally there is a risk of excessive rainfall. Right now the area most at risk is north of Interstate 80. Thunderstorms are possible Friday through Wednesday. No severe storms are expected Friday. Beyond Friday it is too early to determine a severe risk. Heat index readings near or exceeding 100 degrees are possible Friday and Saturday, if enough sunshine occurs. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening. Spotter activation is possible Thursday afternoon and evening.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 5:50 PM CDT | Flash Flood Watch | DVN | Carroll, Jo Daviess | 13 hr |
| Aug 26, 1:55 PM CDT | Special Weather Statement | DVN | Jefferson | 35 min |
| Aug 26, 2:31 PM CDT | Special Weather Statement | DVN | Van Buren | 29 min |
| Aug 26, 3:02 PM CDT | Special Weather Statement | DVN | Van Buren | 28 min |
| Aug 26, 3:34 PM CDT | Special Weather Statement | DVN | Van Buren | 26 min |
| Aug 26, 3:31 PM CDT | Special Weather Statement | DVN | Scotland | 29 min |
Nearby
Heat Advisories in Iowa, 2021Heat Advisories in Illinois, 2021Heat Advisories in Missouri, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.